×

zbMATH — the first resource for mathematics

RKC time-stepping for advection-diffusion-reaction problems. (English) Zbl 1059.65085
Summary: The original explicit Runge-Kutta-Chebyshev (RKC) method is a stabilized second-order integration method for pure diffusion problems. Recently, it has been extended in an implicit-explicit manner to also incorporate highly stiff reaction terms. This implicit-explicit RKC method thus treats diffusion terms explicitly and the highly stiff reaction terms implicitly. The current paper deals with the incorporation of advection terms for the explicit method, thus aiming at the implicit-explicit RKC integration of advection-diffusion-reaction equations in a manner that advection and diffusion terms are treated simultaneously and explicitly and the highly stiff reaction terms implicitly.

MSC:
65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
65L05 Numerical methods for initial value problems
35K57 Reaction-diffusion equations
35Q53 KdV equations (Korteweg-de Vries equations)
Software:
RKC; RODAS; VLUGR3
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abdulle, A.; Medovikov, A.A., Second order Chebyshev methods based on orthogonal polynomials, Numer. math, 90, 1-18, (2001) · Zbl 0997.65094
[2] Abdulle, A., Fourth order Chebyshev methods with recurrence relation, SIAM J. sci. comput, 23, 2042-2055, (2002)
[3] Blom, J.G.; Verwer, J.G., VLUGR3: a vectorizable adaptive grid solver for PDEs in 3D. I. algorithmic aspects and applications, Appl. numer. math, 16, 1-2, 129-156, (1994) · Zbl 0816.65049
[4] Gottlieb, S.; Shu, C.-W.; Tadmor, E., Strong stability preserving high-order time discretization methods, SIAM rev, 42, 89-112, (2001) · Zbl 0967.65098
[5] Hairer, E.; Wanner, G., Solving ordinary differential equations II - stiff and differential-algebraic problems, Springer series in computational mathematics, vol. 14, (1996), Springer Berlin
[6] van der Houwen, P.J.; Sommeijer, B.P., On the internal stability of explicit, m-stage runge – kutta methods for large m-values, Z. angew. math. mech, 60, 479-485, (1980) · Zbl 0455.65052
[7] Hundsdorfer, W.; Verwer, J.G., Numerical solution of time-dependent advection – diffusion – reaction equations, Springer series in computational mathematics, vol. 33, (2003), Springer Berlin
[8] Koren, B., A robust upwind discretization for advection, diffusion and source terms, (), 117-138 · Zbl 0805.76051
[9] Kraaijevanger, J.F.B.M., Absolute monotonicity of polynomials occurring in the numerical solution of initial value problems, Numer. math, 48, 303-322, (1986) · Zbl 0561.65055
[10] Kraaijevanger, J.F.B.M., Contractivity of runge – kutta methods, Bit, 31, 482-528, (1991) · Zbl 0763.65059
[11] Lebedev, V.I., How to solve stiff systems of differential equations by explicit methods, (), 45-80 · Zbl 0851.65052
[12] Lebedev, V.I., Explicit difference schemes for solving stiff problems with a complex or separable spectrum, Comput. math. math. phys, 40, 1801-1812, (2000) · Zbl 1004.65094
[13] van Leer, B., Upwind-difference methods for aerodynamic problems governed by the Euler equations, (), 327-336
[14] Shampine, L.F., Numerical solution of ordinary differential equations, (1994), Chapman & Hall New York · Zbl 0826.65082
[15] Shu, C.-W.; Osher, S., Efficient implementation of essentially non-oscillatory shock-capturing schemes, J. comput. phys, 77, 439-471, (1988) · Zbl 0653.65072
[16] Sommeijer, B.P.; Shampine, L.F.; Verwer, J.G., RKC: an explicit solver for parabolic pdes, J. comput. appl. math, 88, 315-326, (1997) · Zbl 0910.65067
[17] Spiteri, R.J.; Ruuth, S.J., A new class of optimal high-order strong-stability-preserving time-stepping schemes, SIAM J. numer. anal, 40, 469-491, (2002) · Zbl 1020.65064
[18] Verwer, J.G.; Sommeijer, B.P., An implicit – explicit runge – kutta – chebyshev scheme for diffusion – reaction equations, SIAM J. sci. comput, 25, 1824-1835, (2004) · Zbl 1061.65090
[19] Wesseling, P., Von Neumann stability conditions for the convection – diffusion equation, IMA J. numer. anal, 16, 583-598, (1996) · Zbl 0862.65046
[20] Wesseling, P., Principles of computational fluid dynamics, Springer series in computational mathematics, vol. 29, (2001), Springer Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.